Flash Flood, Mobile
- When
- April 6, 5:00 PM CST to 9:30 PM CST
- Where
- Mobile County, 1.27 mi N of Dawes to 1.29 mi N of Dawes
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 30.618, -88.254
Water over the road on Dawes Road near Dawes Lake road.
Slow moving storms developed across Mobile and Baldwin county and become stationary. Some areas received 8 to 12 inches of rain causing severe flooding in parts of Mobile and Baldwin counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
Slow moving storms developed across Mobile and Baldwin county and become stationary. Some areas received 8 to 12 inches of rain causing severe flooding in parts of Mobile and Baldwin counties. Around 100 homes were damaged by flooding in Baldwin County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Apr 6, 3:29 PM CST, 1 hour 31 minutes earlier.
Area Forecast Discussion
National Weather Service Mobile AL
429 PM CDT Sun Apr 6 2025
...New Discussion, Marine...
.DISCUSSION...
Issued at 429 PM CDT Sun Apr 6 2025
Now through Monday...A broken line of showers and thunderstorms
continues to make slow progression eastward. Conditions remain
favorable along and ahead of this line for isolated severe storms
with damaging winds and a tornado or two possible. In addition to
the slow movement will lead to heavy rain and the potential of
flooding in low lying and flood prone areas. Another shortwave
moving through the southwest flow behind the front tonight will
bring an additional round a light to moderate rain to portions of
the area. However the severe risk will be well east of the area
by then. Rains will gradually move east of the area by Monday
afternoon with clearing skies late in the day into Monday evening
as a drier airmass moves into the area. A coastal flood advisory
remains until 10pm tonight along with a high surf advisory through
1pm Monday. A high risk of rip currents also continues through
Monday afternoon.
Tuesday through Saturday...Upper level northwest flow along with
building high pressure at the surface will maintain a dry period
through midweek with below normal temps. Another trough moving
across the Great lakes will send a cold front southward into the
area on Thursday with a slight chance of rain. However, the lack
of significant forcing and moisture return will keep most areas
dry. After a warm up into the upper 70s to near 80 ahead of the
front on Thursday, another shot of cooler and drier air moves in
for the end of the week. /13
&&
.AVIATION...
(18Z TAFS)
Issued at 119 PM CDT Sun Apr 6 2025
MVFR to IFR conditions will prevail through much of the period as
showers and thunderstorms move across the area. /13
&&
.MARINE...
Issued at 429 PM CDT Sun Apr 6 2025
A moderate to strong onshore flow continues through
this evening. A cold front will move across the marine area
tonight with a moderate to occasionally strong offshore flow
developing in its wake for early next week, with a lighter
offshore flow then expected by mid to late week. Seas will be
elevated through at least this evening, then gradually subside
through midweek as winds diminish.
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 55 65 45 71 45 73 51 78 / 90 60 0 0 0 0 0 0
Pensacola 60 65 49 69 49 70 53 74 / 80 90 0 0 0 0 0 0
Destin 63 72 51 71 51 72 56 74 / 70 90 0 0 0 0 0 0
Evergreen 54 63 42 70 40 75 45 79 / 90 80 0 0 0 0 0 0
Waynesboro 51 62 40 70 41 74 47 79 / 50 30 0 0 0 0 0 0
Camden 53 59 41 66 39 70 46 77 / 90 60 0 0 0 0 0 0
Crestview 57 68 43 71 41 75 45 78 / 80 90 0 0 0 0 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Coastal Flood Advisory until 10 PM CDT this evening for ALZ263-
264.
High Rip Current Risk through Monday afternoon for ALZ265-266.
High Surf Advisory until 1 PM CDT Monday for ALZ265-266.
FL...High Rip Current Risk through Monday afternoon for FLZ202-204-
206.
High Surf Advisory until 1 PM CDT Monday for FLZ202-204-206.
MS...None.
GM...Small Craft Advisory until 10 PM CDT this evening for GMZ630>632-
650-655-670-675.
&&
This product is also available on the web at:
www.weather.gov/mobSpecial Weather Statement
National Weather Service Mobile AL
235 PM CDT Sun Apr 6 2025
ALZ052-053-055-261>263-MSZ076-079-062030-
Clarke AL-Baldwin Inland AL-Monroe AL-Washington AL-
Mobile Central AL-Mobile Inland AL-Greene MS-George MS-
235 PM CDT Sun Apr 6 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN MONROE...NORTHERN
MOBILE...NORTHWESTERN BALDWIN...SOUTHERN WASHINGTON...SOUTHEASTERN
CLARKE...EASTERN GEORGE AND SOUTHEASTERN GREENE COUNTIES THROUGH 330
PM CDT...
At 235 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles south of Jackson to near Tanner
Williams. Movement was northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Saint Stephens, Lucedale, Citronelle, Creola, Semmes, Saraland,
Jackson, Wilmer, Calvert, I65 And AL 225, McIntosh, Chunchula,
Gulfcrest, I65 And AL 158, Mount Vernon, Wagarville, Deer Park,
Movico, Leroy, and Axis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 600 PM CDT for south central
and southwestern Alabama.
&&
LAT...LON 3074 8841 3074 8875 3155 8807 3153 8745
3078 8797 3079 8799 3078 8800 3072 8841
TIME...MOT...LOC 1935Z 246DEG 23KT 3137 8786 3074 8840
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
JPSpecial Weather Statement
National Weather Service Mobile AL
244 PM CDT Sun Apr 6 2025
ALZ263-265-062030-
Mobile Coastal AL-Mobile Central AL-
244 PM CDT Sun Apr 6 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN MOBILE COUNTY THROUGH
330 PM CDT...
At 243 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Tanner Williams to near Gautier. Movement was
northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Midtown Mobile, Prichard, I65 And I165, Theodore, Grand Bay,
Chickasaw, Tillmans Corner, I10 And I65, Mobile Regional Airport,
Bayou La Batre, Downtown Mobile, and Tanner Williams.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 600 PM CDT for southwestern
Alabama.
&&
LAT...LON 3038 8841 3040 8840 3073 8841 3080 8796
3079 8798 3079 8799 3078 8800 3077 8798
3078 8796 3072 8801 3072 8800 3040 8815
TIME...MOT...LOC 1943Z 238DEG 36KT 3074 8838 3036 8862
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
JPSpecial Weather Statement
National Weather Service Mobile AL
326 PM CDT Sun Apr 6 2025
ALZ052>056-059-261>265-FLZ201-062145-
Clarke AL-Wilcox AL-Mobile Coastal AL-Baldwin Central AL-
Baldwin Inland AL-Monroe AL-Conecuh AL-Escambia AL-Washington AL-
Mobile Central AL-Mobile Inland AL-Escambia Inland FL-
326 PM CDT Sun Apr 6 2025
...STRONG THUNDERSTORMS WILL IMPACT MONROE...MOBILE...CENTRAL
BALDWIN...SOUTHEASTERN WASHINGTON...WESTERN ESCAMBIA...CLARKE...
WILCOX...WEST CENTRAL CONECUH AND NORTHWESTERN ESCAMBIA COUNTIES
THROUGH 445 PM CDT...
At 325 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Yellow Bluff to Satsuma to
near Moss Point. Movement was northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Peterman, Grand Bay, Chickasaw, Jackson, Point Clear, Wilmer, Uriah,
McIntosh, Prichard, Gulfcrest, Excel, Mount Vernon, Wagarville,
Vredenburgh, Movico, Pine Hill, I10 And I65, Bay Minette, Tanner
Williams, and Camden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 600 PM CDT for south central
and southwestern Alabama...and northwestern Florida.
&&
LAT...LON 3010 8819 3023 8838 3082 8842 3101 8834
3199 8771 3201 8762 3207 8762 3205 8690
3076 8764 3045 8790 3045 8791 3049 8793
3048 8794 3048 8793 3044 8791
TIME...MOT...LOC 2025Z 242DEG 20KT 3206 8749 3087 8807 3039 8853
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JPPreliminary Local Storm Report
National Weather Service Mobile AL
438 PM CDT Sun Apr 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM Marine Tstm Wind 1 E Downtown Mobile 30.69N 88.02W
04/06/2025 M46 MPH GMZ630 AL Mesonet
Wind gust to 40 knots at the USS Alabama
Battleship Memorial Park.
&&Special Weather Statement
National Weather Service Mobile AL
445 PM CDT Sun Apr 6 2025
ALZ056-059-262>266-FLZ201-203-062300-
Mobile Coastal AL-Baldwin Coastal AL-Baldwin Central AL-
Baldwin Inland AL-Conecuh AL-Escambia AL-Mobile Central AL-
Escambia Inland FL-Santa Rosa Inland FL-
445 PM CDT Sun Apr 6 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN MOBILE...CENTRAL
BALDWIN...ESCAMBIA...SOUTHERN CONECUH...NORTHWESTERN SANTA ROSA AND
ESCAMBIA COUNTIES THROUGH 600 PM CDT...
At 445 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from I65 And AL 113 to 9 miles south of Bratt to
Coden. Movement was east at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jay, Grand Bay, Chickasaw, Summerdale, I65 And AL 113, Point Clear,
Bayou La Batre, Loxley, Prichard, Pollard, Daphne, Robertsdale,
Brewton, Flomaton, I10 And I65, Bay Minette, I65 And I165, Coden,
Bratt, and I65 And CR 1.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 600 PM CDT for south central
and southwestern Alabama...and northwestern Florida.
&&
LAT...LON 3034 8838 3061 8841 3101 8759 3139 8731
3138 8674 3080 8700 3043 8776
TIME...MOT...LOC 2145Z 269DEG 23KT 3121 8732 3083 8746 3039 8821
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JPSpecial Weather Statement
National Weather Service Mobile AL
558 PM CDT Sun Apr 6 2025
ALZ262>266-FLZ201-203-070000-
Mobile Coastal AL-Baldwin Coastal AL-Baldwin Central AL-
Baldwin Inland AL-Mobile Central AL-Escambia Inland FL-
Santa Rosa Inland FL-
558 PM CDT Sun Apr 6 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL MOBILE...SOUTHERN
BALDWIN...NORTHWESTERN SANTA ROSA AND NORTHWESTERN ESCAMBIA COUNTIES
THROUGH 700 PM CDT...
At 558 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles south of Bratt to near Daphne to 8
miles south of Coden. Movement was east at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Summerdale, Magnolia Springs, Point Clear, Loxley, Spanish Fort,
Fairhope, Daphne, Robertsdale, Foley, Alabama Port, Silverhill, Bon
Secour, Bay Minette, and Stapleton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3033 8826 3068 8807 3095 8768 3090 8711
3057 8752 3031 8768
TIME...MOT...LOC 2258Z 257DEG 23KT 3085 8747 3059 8794 3026 8826
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RDThe Mobile radar (KMOB), 7 km away, was scanning. The volume nearest the first event began at 23:02 UTC.
11 flash flood. Local standard time, as filed.
Water over the road on Dawes Road near Dawes Lake road.
Numerous reports of flooded roads and water rescues in midtown and downtown Mobile. 6 to 8 inches of rain fell over the course of a few hours.
Media reports multiple water rescues and several homes that were inundated by water.
Public reports water over roadway on Bellingrath Road at River Plantation Drive.
Heavy rain caused flooding and resulted in water rescue near Rouses at AL 225 and US 31.
Portions of Hwy 181 impassable due to flooding. Cars stalled out.
Multiple water rescues in the Lake Forest neighborhood.
Public reports roadways submerged in the Lake Forest subdivision. At least one home had water inside the home. Report and pictures via social media.
Heavy rain caused flooding over the bridge on Turkey Branch Dr.
Public reports several roads flooded around the Flomaton/South Flomaton area.
Heavy rain caused significant flash flooding in Atmore.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2025Every state in 2025This day in weather historyWarnings in Alabama, April 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1258704, 1258707, 1258723, 1258727, 1258737, 1258751, 1258770, 1258780, 1259069, 1259191, 1259171.